Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
164 Doctors are Online

Having heart burn and pain in the chest area after eating. Took indigestion remedies. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 5135 Questions
On eating I get heartburn and pain sometime which seems to start in center of my chest and radiates under both sides of my breasts quite painful but eases off after taking indegestion remedies or plain yoghurt.The pain does not always start immediately after eating

Posted Fri, 12 Jul 2013 in Digestion and Bowels
Answered by Dr. Chobufo Ditah 1 hour later
Hi and thanks for this query.
I a Dr. Ditah and feel honored having this opportunity to answer your health questions today. I am very sorry to hear about this pain you have been experiencing.

The classical description of this pain raises the suspicion of peptic ulcer disease. Responding to yoghurt is classic as yoghurt is akalinic and able to neutralise acids in the stomach and relief you of the pain caused by or exacerbated by gastric acid.

What worries me now is why you continue to have this pain though on lansoprazole. Are you taking it regularly or only as needed? If you take it regularly, then i will suggest you XXXXXXX a gastroenterologist for proper evaluation. You may need an upper gastrointestinal fibroscopy for inspection of the esophagus, stomach and proximal duodenum for any inflammations or ulcers or other changes in these structures tat may explain your symptoms. Also, tissue samples would be done during this procedure that can also be helpful in diagnosing Helicobacter pylori infections that are greatly responsible for gastritis and other conditions. If your hypothyroidism was caused by an autoimmune disease, then it is very important you see your doctor to rule out auto immune gastritis!

If you only take it as needed, then I will suggest that you may need to take it on a more regular basis at least for sometime to get symptoms controlled and heal any potential lesions before reverting to your as needed prescription. For this, I will like that you talk to your prescribing doctor. However, if symptoms should persist or recur, then you will need to see a gastroenterologits for the above investigations.
Please, i will like to suggest that you refrain from pain medications like aspirin, ibuprofen, indomethacin as they can aggravate symptom of gastritis.

I hope you find this helpful and that we answered your query.
Feel free to return to us and request for more information if you think there is something you needed ans was not address.
Otherwise, I wish you good health.
Dr. Ditah, MD.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor